Warning after the death of two people because of “fake” pills

ByDonald L. Leech

Dec 11, 2021


Police have issued a drug warning following the deaths of two people. (Getty)

Police have issued a drug warning following the deaths of two people and the hospitalization of two others while possibly taking fake anti-epileptic drugs and sleeping pills.

All four have fallen ill in Wakefield, West Yorkshire, in the past 48 hours.

West Yorkshire Police said the deaths are currently not treated as suspicious and could be linked to misuse of zopiclone and pregabalin.

Zopiclone is a prescription-only medicine that comes in tablet or liquid form and is often used to relieve insomnia.

Pregabalin is a medicine used to treat epilepsy, pain associated with the brain, and generalized anxiety disorder.

One of those hospitalized, who was known to one of the deceased, is being treated after admitting to overdosing on zopiclone, police added.

Read more: Pictures show moments before and after a predator assaulted a lonely woman

Police siren flashing blue lights at accident or crime scene

Police have advised people to contact their GP if they are concerned about their medication. (Getty)

Read more: Woman killed neighbor’s dog by throwing poisoned meat over fence

Police said in a statement: “It is possible that these people used counterfeit drugs, which appear to be identical to genuine products.

“Mixing drugs can increase the likelihood of an overdose and for this reason it is important that people only take drugs that are prescribed to them by a healthcare professional and dispensed from a pharmacy.

“Anyone with concerns about the medications they have been prescribed are encouraged to contact their general practitioner.

“Anyone using drugs who is supported by the drug and alcohol service is also invited to contact their support worker. “

Watch: Scottish leaders ‘open’ to everyone’s ideas after warning on drug-related deaths